MAUDE Adverse Event Report: VDW GMBH PROMARK APEX LOCATOR; LOCATOR, ROOT APEX

VDW GMBH PROMARK APEX LOCATOR; LOCATOR, ROOT APEX
Catalog Number PMKAL1
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
In this event it is reported that a promark apex locator gave incorrect measurements.It was initial reported that no measurement was possible with promark apex locator.However, on the accompanying letter that was enclosed with the device when it was sent in for investigation, the customer stated ¿incorrect measurement¿.
 
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.Investigation results: investigation result received from external service center emsar: approved not reading lengths correctly.Dentsply promark apex locator sn:(b)(6) accessories: 1 x measuring cable 1 x clip.Evaluation: was not able to duplicate issue.Unit is in good/clean condition with no visible damages.Tested unit with the promark tester and tested the measuring cables that came with the unit.Both tests passed.Touchscreen checks ok.Sound checks ok.Tested apex locator function with the apex fixture.Was able to detect all 3 levels of the apex; test passed.Moved the cable around while checking apex and no loss of connection.Battery checks ok.Possibly bad prong on micro-usb for the measuring cable causing bad connection.Recommend: 1 x v841119000506, 1 x v841119000515.Conclusion: no fault found.Recommended as precautionary measure is to replace the file clip + measurement cable.All complaints are monitored through the monthly product surveillance committee and a corrective action could be determined by the committee.

Brand Name
PROMARK APEX LOCATOR
Common Device Name
LOCATOR, ROOT APEX
Manufacturer (Section D)
VDW GMBH
bayerwaldstrasse 15
munich bayern 81737
GM  81737
Manufacturer (Section G)
VDW GMBH
bayerwaldstrasse 15
munich bayern 81737
GM   81737
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key24019537
Report Number9611053-2026-00006
Device Sequence Number10550114
Product Code LQY
UDI-Device IdentifierE225V8411130000001
UDI-PublicE225V8411130000001
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPMKAL1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date01/05/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2026
Initial Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown